MAUDE Adverse Event Report: SMITH NEPHEW, INC. EVOS; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

SMITH NEPHEW, INC. EVOS; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number 71175022
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
During procedure tip of smith and nephew drill bit (7117-5022) broke in patients right tibia.Surgeon determined it would cause more harm than good to patient to retrieve drill bit.X-ray for foreign body obtained and read by radiologist negative for foreign body (unable to visualize on x-ray).

Brand Name
EVOS
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SMITH NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11541782
Report Number11541782
Device Sequence Number4203931
Product Code HWE
UDI-Device Identifier00885556635766
UDI-Public(01)00885556635766
Combination Product (Y/N)N
Initial Reporter StateRI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/03/2021
Report Date (Section F) 03/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71175022
Device Catalogue Number71175022
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer03/22/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA03/03/2021